Alert archive / Virginia / Frost Advisories in 2012
Frost Advisory 9, NWS Baltimore/Washington
NWS Baltimore/Washington issued this frost advisory at Oct 22, 2012, 1:01 AM EDT for 7 counties in Virginia. It took effect at Oct 22, 2012, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2012, 1:01 AM EDT (05:01 UTC)
- In effect from
- Oct 22, 2012, 2:00 AM EDT
- Expired
- Oct 22, 2012, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Baltimore/Washington
Counties City of Harrisonburg, VA, City of Staunton, VA, City of Waynesboro, VA, Nelson County, VA, Page County, VA, Rockingham County, VA, Warren County, VA
The radar
The Sterling radar (KLWX), 130 km from the middle of the area, began a volume at 05:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 5.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1784 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
235 WWUS71 KLWX 220501 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 101 AM EDT MON OCT 22 2012 VAZ025-026-029-030-036-221300- /O.NEW.KLWX.FR.Y.0009.121022T0600Z-121022T1300Z/ AUGUSTA-ROCKINGHAM-PAGE-WARREN-NELSON- INCLUDING THE CITIES OF...STAUNTON...WAYNESBORO...HARRISONBURG... FRONT ROYAL 101 AM EDT MON OCT 22 2012 ...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EDT THIS MORNING. * TEMPERATURES...MID 30S. * IMPACTS...UNPROTECTED VEGETATION SENSITIVE TO FROST COULD BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JRK
1 follow-up statement
616 WWUS71 KLWX 221256 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 856 AM EDT MON OCT 22 2012 VAZ025-026-029-030-036-221400- /O.EXP.KLWX.FR.Y.0009.000000T0000Z-121022T1300Z/ AUGUSTA-ROCKINGHAM-PAGE-WARREN-NELSON- INCLUDING THE CITIES OF...STAUNTON...WAYNESBORO...HARRISONBURG... FRONT ROYAL 856 AM EDT MON OCT 22 2012 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... TEMPERATURES HAVE BEGUN TO WARM THIS MORNING. ANY LOCALIZED AREAS OF FROST WILL BE MELTING SHORTLY. $$ HTS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this frost advisory went out at Oct 21, 9:25 PM EDT, 3 hours 36 minutes earlier.
Area forecast discussion, Oct 21, 9:25 PM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 925 PM EDT SUN OCT 21 2012 .SYNOPSIS... HIGH PRESSURE WILL BUILD ACROSS THE MID ATLANTIC FROM THE WEST THROUGH MONDAY...AND PREVAIL ACROSS THE SOUTHEASTERN UNITED STATES THROUGH THE WEEK AHEAD. && .NEAR TERM /THROUGH MONDAY/... HIGH PRES ENTRENCHED OVER THE ERN SEABOARD TNGT. GOOD RADIATIONAL COOLING CONDITIONS UNDER CLEAR SKIES AND VERY LIGHT WINDS. TEMPS HERE WILL DROP INTO THE LOW-MID 30S OVERNIGHT...WITH POTENTIAL FOR PATCHY VALLEY FOG. LOWS GENERALLY IN THE 40S EAST OF THE BLUE RIDGE. SURFACE HIGH PRESSURE WILL GRADUALLY WORK ITS WAY EASTWARD THROUGHOUT THE DAY MONDAY...AND THEN SETTLE INTO THE CAROLINAS BY LATE IN THE DAY. NORTHWEST WINDS SHOULD REDEVELOP MONDAY MORNING...BUT GRADUALLY SHIFT TO THE SOUTHWEST BY LATE IN THE DAY AS RETURN FLOW DEVELOPS AROUND THE HIGH. COULD SEE SOME RESIDUAL CLOUDS OVER NORTHERN PORTIONS OF THE CWA DUE TO A POTENTIAL WEAK BOUNDARY OVER PA...BUT OTHERWISE MOSTLY SUNNY SKIES ARE EXPECTED. HIGHS GENERALLY IN THE UPPER 60S OVER HIGHER ELEVATIONS AND NERN MD...TO THE LOW 70S ELSEWHERE. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... SPRAWLING AREA OF HIPRES WL BE COVERING THE SERN CONUS TUE. THE RDG WL BE FLATTENED A LTL COMPARED TO MON AS NRN STREAM H8 S/WV AND PLENTIFUL H8 WAA SPREAD ACRS PA/NYS/SRN NEW ENGLND. AS A RSLT...XPCT CLDCVR TO INCR ELY MRNG TUE ACRS NRN MD/ERN WVA...AND SPREAD SWD TO ABOUT NAK/DCA/SHD. H8 TEMPS WL STILL BE RISING THO...UP TO ARND 14C. TUE MRNG MIN-T WL REFLECT EVIDENCE OF COOL AIR DRAINING INTO THE VLYS...W/ WARMER TEMPS AT THE RDG TOPS. GOING MIN-T FCST SEEMS REASONABLE...AND MADE MINIMAL ADJUSTMENTS. HWVR...WL BUMP TUE MAXT UP TO UPR 70S-ARND 80F. CONSEQUENCE OF WAA/INCRSG DEWPTS EVIDENT TUE NGT AS WELL. DEWPTS LKLY WL BE IN THE LWR-MID 50S BY THEN...AND MADE APPROPRIATE ADJUSTMENTS TO WED MIN-T. THE S/WV WL CONT MVG NEWD WED...LEAVING CWFA W/IN SFC-H8 RDG. INSOLATION SHUD BE GREATER...AND WLY LLVL FLOW SHUD YIELD SOME COMPRESSIONAL WARMING TO BOOT. HV BUMPED WED MAXT UP TO LWR 80S AREAWIDE SAVE THE RDG TOPS. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... LRG HIPRES RDG WL DOMINATE THU AND FRI AS WELL. MOSUN/DRY CONDS AND WARM TEMPS WL PREVAIL. WL NEED TO SEE HOW QUICKLY RDG BREAKS DOWN THO. THERE/S SOME EVIDENCE THAT FLATTENING OF H5 FLOW WL SURPRESS WARM AIR A PINCH SWD...WHICH IS REFLECTED IN TEMP FCSTS...SPCLY FRI. IF THIS PROGRESSION SLOWS...FRI MAY END UP AS WARM AS ERLR IN THE WEEK. LTST GDNC COMING INTO A LTL BETTER AGREEMENT THAT THERE WL BE A PTTN CHG BY THIS WKND. PTTN CHGS ALWAYS A LTL COMPLX...AND THIS ONE MADE MORE SO BY POTL TROP SYSTEM IN THE ATLC OFF SE CONUS. OF COURSE THERE ARE A RANGE OF SOLNS AT THIS PT...DRIVEN BY EVOLUTION OF NRN STREAM SYSTEM...PROGRESS OF ASSOCD CDFNT...AND ITS EROSION OF RDG AXIS. ULTIMATELY THAT WL DICTATE PCPN OUTPUT LCLLY...BOTH WHEN AND FROM WHAT SOURCE. FCST NEXT WKND STRIKES A RESERVED APPROACH ATTM DUE TO LOW PREDICTABILITY...KEEPING POPS LOW AND LWRG MAXT SAT-SUN. MIN-T KEPT ELEVATED FOR LT OCT BASED ON ANTICIPATED DEWPTS. EVEN THO ITS LT OCT...TROPICS WL NEED TO BE MONITORED. PLS REFER TO NHC PROGS FOR OFFICIAL TROP FCSTS. && .AVIATION /02Z MONDAY THROUGH FRIDAY/... VFR CONDITIONS EXPECTED AT THE TERMINALS THROUGH MONDAY. WINDS WILL BE LIGHT OVERNIGHT. LIGHT NW FLOW TO START THE DAY MONDAY...GRADUALLY SHIFTING TO THE W AND EVENTUALLY SW. VFR FOR THE WK AHD. && .MARINE... LGT WINDS OVERNIGHT. WINDS GENERALLY NW 5-10 KT MONDAY... GRADUALLY SHIFTING TO THE W AND SW. TRANQUIL BOATING WX FOR THE WK AHD UNDER HIPRES. SLY FLOW AOB 10 KT MON NGT-TUE. A DISTURBANCE PASSING WELL N OF TH EWATERS WL ENHANCE SLY FLOW TUE NGT /PERHAPS UP TO 15 KT/ AND THEN CAUSE FLOW TO VEER WLY WED. S/SWLY FLOW WL GNLY PREVAIL THRU FRI. NO FLAGS ANTICIPATED ATTM. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && UPDATE...WOODY! PRVS...KCS/HTS
Hazardous weather outlook, Oct 21, 6:24 PM EDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 624 PM EDT SUN OCT 21 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 221130- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 624 PM EDT SUN OCT 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-221130- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 624 PM EDT SUN OCT 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in Virginia, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.